Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 261, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 7, 2019, 5:33 PM CDT for Sebastian County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 5:33 PM CDT (22:33 UTC)
- Expired
- Aug 7, 2019, 5:59 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
290
WUUS54 KTSA 072233
SVRTSA
ARC131-072315-
/O.NEW.KTSA.SV.W.0261.190807T2233Z-190807T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
533 PM CDT Wed Aug 7 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Sebastian County in west central Arkansas...
* Until 615 PM CDT.
* At 533 PM CDT, a severe thunderstorm was located over Hackett,
moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Greenwood... Mansfield...
Hackett... Hartford...
Huntington... Bonanza...
Midland... Excelsior...
Jenny Lind... Patterson...
Arkola... Witcherville...
Liberty... Dayton...
Jenson...
LAT...LON 3508 9422 3507 9422 3506 9425 3506 9423
3498 9423 3498 9445 3526 9444 3527 9429
3508 9419
TIME...MOT...LOC 2233Z 352DEG 15KT 3518 9439
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
421
WWUS54 KTSA 072243
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
543 PM CDT Wed Aug 7 2019
ARC131-072315-
/O.CON.KTSA.SV.W.0261.000000T0000Z-190807T2315Z/
Sebastian AR-
543 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN SEBASTIAN COUNTY...
At 542 PM CDT, a severe thunderstorm was located over Midland, moving
south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Mansfield... Hackett...
Hartford... Huntington...
Midland... Patterson...
Jenson... Arkola...
Witcherville... Liberty...
Dayton...
LAT...LON 3508 9422 3507 9422 3506 9425 3506 9423
3498 9423 3498 9445 3521 9444 3519 9425
3508 9419
TIME...MOT...LOC 2242Z 347DEG 18KT 3512 9436
HAIL...1.00IN
WIND...60MPH
$$344
WWUS54 KTSA 072259
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
559 PM CDT Wed Aug 7 2019
ARC131-072309-
/O.CAN.KTSA.SV.W.0261.000000T0000Z-190807T2315Z/
Sebastian AR-
559 PM CDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEBASTIAN COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3508 9422 3507 9422 3506 9425 3506 9423
3498 9423 3498 9445 3521 9444 3519 9425
3508 9419
TIME...MOT...LOC 2257Z 352DEG 15KT 3505 9435
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:41 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 7, 3:41 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
341 PM CDT Wed Aug 7 2019
.DISCUSSION...
Isolated to scattered thunderstorms continue to fester along
outflow boundary that currently extends from roughly Enid to
Muskogee to Ozark. Environment will continue to be supportive of
locally strong wind gusts but the overall severe weather threat
for the remainder of the afternoon is slim. North of the boundary,
temperatures have dropped into the upper 80s and even 70s across
far northeast OK, providing some welcome relief from the heat.
Will be able to trim a few more counties out of the Heat Advisory
prior to forecast issuance as a result. This boundary will stall
later this evening with at least modest warm advection maintaining
a slight chance of storms through the evening.
Another complex of storms likely will develop to our north within
axis of stronger elevated instability, potentially working its way
farther to the southwest Thursday morning. This also will
suppress the heat north of I-40, but a heat advisory will be
issued for roughly I-40 south Thursday afternoon with values in
the 105-108 range likely. A similar pattern will hold through
Friday with the subtropical ridge being suppressed far enough west
to allow a few impulses in moderate NW flow to keep chances of
showers and thunderstorms going through that time. At this time
the greatest potential for more widespread storms over a larger
part of the forecast area will be Thursday night, with a decent
signal at least for an axis of heavy rainfall. A Flash Flood Watch
may eventually be necessary for this time frame for parts of NE
OK and NW AR. This also will result in a continuation of cooler
temps.
By the weekend the ridge is expected to strengthen again with mid
level height rises resulting in decreasing storm chances and a
return to excessive heat and humidity. There remains some
potential for another frontal boundary to move into the area by
the middle of next week, with forecast generally following the
National Blend of Models for next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 93 74 90 / 30 40 60 40
FSM 77 94 76 90 / 20 30 50 50
MLC 78 96 77 92 / 0 20 40 30
BVO 73 90 73 87 / 40 50 60 40
FYV 71 87 71 84 / 30 40 60 60
BYV 70 88 71 86 / 30 60 70 60
MKO 76 93 74 90 / 20 30 60 40
MIO 71 87 71 86 / 40 60 70 50
F10 77 96 75 93 / 10 20 50 30
HHW 77 96 78 92 / 0 10 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-064>066-
070>076.
Heat Advisory from 1 PM to 7 PM CDT Thursday for OKZ049-053-065-
066-071-073>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
Heat Advisory from 1 PM to 7 PM CDT Thursday for ARZ029.
&&
LONG TERM....14Hazardous weather outlook, Aug 7, 4:55 PM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Wed Aug 7 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Wed Aug 7 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing and again late Tonight. DANGEROUS HEAT. RISK...Significant. AREA...Mainly southeast Oklahoma and west-central Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms continue late this Afternoon across western Arkansas and to a lesser extend eastern Oklahoma. This activity will likely diminish as we move through the evening hours. Hot and humid conditions exist across portions of eastern Oklahoma and western Arkansas this Afternoon to the south of an outflow boundary that extends from near Stillwater to Fort Smith. Heat index values will continue to be in the 105 to 110 degree range into the early evening hours. Late tonight, a weak frontal boundary will approach the area from the north, allowing thunderstorm chances to increase across parts of northeast Oklahoma and northwest Arkansas. An isolated strong to severe storm will be possible, mainly after midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential... Heavy Rain Potential. FRIDAY AND SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY...Dangerous Heat Potential. MONDAY AND TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... The frontal boundary will remain in the vicinity through late Saturday, continuing the chances for showers and thunderstorms. Another frontal boundary may approach the area early next week, with shower and thunderstorm chances returning by late Monday and into Tuesday. Hot and humid conditions will prevail south of the frontal boundaries, with afternoon heat index values nearing or exceeding 105 degrees each afternoon. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 7, 2:52 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
252 PM CDT Wed Aug 7 2019
ARZ011-020-072030-
Madison AR-Franklin AR-
252 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, a strong thunderstorm was located over St. Paul,
moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
St. Paul... Saint Paul...
Pettigrew... Witter...
Boston... Dutton...
Red Star... Combs...
Weathers... Brashears...
Patrick...
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3576 9352
3577 9370 3566 9370 3585 9389 3604 9350
3600 9345 3597 9345
TIME...MOT...LOC 1952Z 311DEG 23KT 3583 9374Special weather statement, Aug 7, 3:30 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
330 PM CDT Wed Aug 7 2019
ARZ020-072130-
Franklin AR-
330 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 430 PM
CDT...
At 329 PM CDT, a strong thunderstorm was located over Cass, moving
south at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Ozark... Altus...
Branch... Denning...
Wiederkehr Village... Cass...
Caulksville... Jethro...
Etna... Barnes...
Alix... Redding...
Watalula... Meg...
Toney... Peter Pender...
Turners Bend... Cecil...
Lonelm... Taft...
This includes Interstate 40 in Arkansas between mile markers 28 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3527 9392 3527 9399 3573 9396
3573 9391 3575 9389 3576 9370
TIME...MOT...LOC 2029Z 351DEG 18KT 3567 9382Local storm report, Aug 7, 4:02 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST 4 NE OZARK 35.53N 93.78W
08/07/2019 E60 MPH FRANKLIN AR FIRE DEPT/RESCUE
60 PLUS MILE PER HOUR WINDS WERE ESTIMATED FROM WATALULA
FIRE CHIEF 4 MILES NE OF OZARK.
&&
SNIDERSpecial weather statement, Aug 7, 5:29 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
529 PM CDT Wed Aug 7 2019
ARZ029-072315-
Sebastian AR-
529 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN COUNTY
UNTIL 615 PM CDT...
At 528 PM CDT, a strong thunderstorm was located over Hackett, moving
south at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Greenwood... Mansfield...
Hackett... Hartford...
Huntington... Bonanza...
Midland... Excelsior...
Jenny Lind... Arkola...
Crossroads... Witcherville...
Liberty... Dayton...
Jenson...
LAT...LON 3509 9419 3508 9420 3508 9422 3507 9422
3506 9425 3506 9423 3501 9423 3501 9445
3526 9444 3527 9429 3509 9418
TIME...MOT...LOC 2228Z 346DEG 15KT 3518 9438The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:52 PM CDT | Special Weather Statement | TSA | Madison | 38 min |
| Aug 7, 3:30 PM CDT | Special Weather Statement | TSA | Franklin | 60 min |
| Aug 7, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 46 min |
| Aug 7, 3:45 PM CDT | Heat Advisory | TSA | 27 hr | |
| Aug 7, 5:29 PM CDT | Special Weather Statement | TSA | Sebastian | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.